EconPapers    
Economics at your fingertips  
 

Some Properties of Absolute Return: An Alternative Measure of Risk

Clive Granger and Zhuanxin Ding

Annals of Economics and Statistics, 1995, issue 40, 67-91

Abstract: The expected absolute return belongs to a class of risk measure derived by Luce (1980) from axioms. The paper considers the time series properties of and also the marginal distribution properties, for various properties of Theta. Using a long daily stock index series it is found that the autocorrelations decline slowly for all positive Theta but this "long-memory" property is strongest for Theta = 1, the absolute return. The moments of absolute returns, after removal of a few outliers, suggest that an exponential distribution is appropriate.

Date: 1995
References: Add references at CitEc
Citations: View citations in EconPapers (59) Track citations by RSS feed

Downloads: (external link)
http://www.jstor.org/stable/20076016 (text/html)

Related works:
This item may be available elsewhere in EconPapers: Search for items with the same title.

Export reference: BibTeX RIS (EndNote, ProCite, RefMan) HTML/Text

Persistent link: https://EconPapers.repec.org/RePEc:adr:anecst:y:1995:i:40:p:67-91

Access Statistics for this article

Annals of Economics and Statistics is currently edited by Laurent Linnemer

More articles in Annals of Economics and Statistics from GENES Contact information at EDIRC.
Bibliographic data for series maintained by Laurent Linnemer ().

 
Page updated 2019-06-16
Handle: RePEc:adr:anecst:y:1995:i:40:p:67-91